Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Transitive Steiner and Kirkman triple systems of order $ 27$


Authors: Charles J. Colbourn, Spyros S. Magliveras and Rudolf A. Mathon
Journal: Math. Comp. 58 (1992), 441-449, S23
MSC: Primary 05B07
DOI: https://doi.org/10.1090/S0025-5718-1992-1106962-5
MathSciNet review: 1106962
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: There are 71 Steiner triple systems of order 27 whose automorphism groups are point-transitive, and there are 248 transitive Kirkman triple systems of order 27. Computational methods used to find these designs are outlined. The designs and some of their properties are presented.


References [Enhancements On Off] (What's this?)

  • [1] S. Bays, Sur les systèmes cycliques de triples de Steiner différent pour n premier (ou puissance de nombre premier) de la forme $ 6n + 1$, Comment. Math. Helv. 4 (1932), 183-194. MR 1509455
  • [2] M. J. Colbourn and R. A. Mathon, On cyclic Steiner 2-designs, Ann. Discrete Math. 7 (1980), 215-253. MR 584415
  • [3] M. Hall, Jr., The theory of groups, Macmillan, New York, 1959. MR 0103215 (21:1996)
  • [4] Z. Janko and T. van Trung, On projective planes of order 12 with an automorphism of order 13. Part 1: Kirkman designs of order 27, Geom. Dedicata 11 (1981), 257-284. MR 627529 (83d:05022a)
  • [5] R. A. Mathon, K. T. Phelps, and A. Rosa, A class of Steiner triple systems of order 21 and associated Kirkman systems, Math. Comp. 37 (1981), 209-222. MR 616374 (82k:05022)
  • [6] B. D. McKay, Practical graph isomorphism (Proc. Tenth Manitoba Conf. Numerical Math. Computing), Congr. Numer. 30 (1981), 45-87. MR 635936 (83e:05061)
  • [7] K. Phelps and A. Rosa, Steiner triple systems with rotational automorphisms, Discrete Math. 33 (1981), 57-66. MR 597228 (82a:05018)
  • [8] V. D. Tonchev, Transitive Steiner triple systems of order 25, Discrete Math. 67 (1987), 211-214. MR 913188 (88i:05034)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 05B07

Retrieve articles in all journals with MSC: 05B07


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1992-1106962-5
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society